Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 3, 2023, 7:10 PM CST for Jones County, Mississippi. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 7:10 PM CST (01:10 UTC)
- Expired
- Jan 3, 2023, 7:51 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 7:13 PM CST | TSTM WND DMG | 3 Sw Ellisville, MS | TREE BRANCHES DOWN ALONG I-59. |
| Jan 3, 7:29 PM CST | FUNNEL CLOUD | 1 Ne Glade, MS | FUNNEL SPOTTED JUST SOUTH OF LAUREL ALONG HWY 15. |
| Jan 3, 7:30 PM CST | TSTM WND DMG | 5 S Glade, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 S GLADE. 5 INCH TREE LIMBS SNAPPED AND TRASH CANS DISPLACED. |
| Jan 3, 7:30 PM CST | HAIL 1 | Laurel, MS | REPORT VIA SOCIAL MEDIA. |
| Jan 3, 7:32 PM CST | TSTM WND DMG | 1 Nw Glade, MS | TREES DOWN AND SHED DAMAGED AT 62 SLAUGHTER PEN ROAD SOUTH OF LAUREL. |
| Jan 3, 7:38 PM CST | TSTM WND DMG | 5 S Glade, MS | 5 INCH TREE LIMBS SNAPPED AND TRASH CANS DISPLACED. |
| Jan 3, 7:44 PM CST | HAIL 1 | 1 N Glade, MS | HAIL REPORTED ON LOWER MYRICK RD NEAR HWY 15 SOUTH OF LAUREL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:01 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 9.0
The text
As transmitted.
391
WFUS54 KJAN 040110
TORJAN
MSC067-040215-
/O.NEW.KJAN.TO.W.0008.230104T0110Z-230104T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
710 PM CST Tue Jan 3 2023
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Eastern Jones County in southeastern Mississippi...
* Until 815 PM CST.
* At 710 PM CST, a severe thunderstorm capable of producing a tornado
was located near Moselle, or near Ellisville, moving northeast at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ellisville around 720 PM CST.
Laurel around 725 PM CST.
Tuckers Crossing around 735 PM CST.
Mill Creek around 755 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3149 8928 3164 8928 3183 8894 3159 8894
TIME...MOT...LOC 0110Z 242DEG 25KT 3155 8927
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CME3 follow-up statements
955
WWUS54 KJAN 040122
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
722 PM CST Tue Jan 3 2023
MSC067-040215-
/O.CON.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
722 PM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR EASTERN
JONES COUNTY...
At 722 PM CST, a severe thunderstorm capable of producing a tornado
was located over Ellisville, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Laurel around 730 PM CST.
Tuckers Crossing around 735 PM CST.
Mill Creek around 750 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 8920 3165 8926 3183 8894 3159 8894
TIME...MOT...LOC 0122Z 242DEG 25KT 3159 8917
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CME913
WWUS54 KJAN 040138
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
738 PM CST Tue Jan 3 2023
MSC067-040215-
/O.CON.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
738 PM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR
NORTHEASTERN JONES COUNTY...
At 737 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tuckers Crossing, or 8 miles southeast of Laurel,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mill Creek around 750 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3155 8909 3174 8910 3183 8894 3159 8894
TIME...MOT...LOC 0137Z 248DEG 26KT 3162 8904
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CME926
WWUS54 KJAN 040151
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
751 PM CST Tue Jan 3 2023
MSC067-040201-
/O.CAN.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
751 PM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR NORTHEASTERN JONES COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CST for
southeastern and east central Mississippi.
LAT...LON 3155 8909 3174 8910 3183 8894 3159 8894
TIME...MOT...LOC 0150Z 242DEG 25KT 3167 8894
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 3, 5:46 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 3, 5:46 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 546 PM CST Tue Jan 3 2023 ...New AVIATION... .DISCUSSION... Issued at 324 PM CST Tue Jan 3 2023 Tonight and Tomorrow... Heading into tonight, a few areas could see some lingering showers and thunderstorms as this remaining convection continues to track east towards Alabama. With this in mind, models have highlighted possible redevelopment with these storms across the Pine Belt with some of these storms dropping around 2-4 inches of additional rainfall. In response to this, we have decided to continue to advertise a "Elevated" threat for localized flashing flooding across the Pine Belt. Guidance continues to highlight an approaching cold front making its way across the region as we head into the overnight hours. This combined with the ongoing overcast conditions should cause overnight lows to dip into the mid to upper 50s across most of the region. Quiet conditions should prevail heading into tomorrow as skies begin to clear heading into the afternoon. With skies expected to clear around this time frame, daytime heating should allow for afternoon temperatures to peak into the upper 60s and low 70s across our CWA. /CRJ/ Wednesday night through Monday: Come Wednesday evening the closed low will still be spinning over the Great Lakes region and a shortwave rounding its base wl be shifting east across our CWA. This shortwave will have little moisture to work with and dry weather Wednesday night is expected to continue through Friday night. Although the shortwave trough wl continue shifting east of Mississippi Thursday, it will take until midday Friday for the closed low to shift over the New England states. In the meantime, a >1024mb surface high will become centered over our CWA from the west by Friday morning. This will help result in the coldest night of the forecast period, Thursday night with low temperatures bottoming out near normal in the mid to upper 30s. This surface high will shift east through Friday night as a shortwave drops over the central CONUS and helps develop a surface low over the central Plains. This weak surface low will slide east to the Tennessee valley by Saturday evening and drop a weak cold front toward our northwest zones. The chance for light showers will develop Saturday morning in the west ahead of the approaching cold front and rain chances will continue across our CWA until Monday. There are differences in the models with the surface low but consensus has the front nearly along the Natchez Trace by Sunday morning. Another shortwave trough will help develop a surface low that will track southwest to northeast across our CWA along the nearly stationary cold front Sunday. This system is expected to finally push the cold front through our CWA Sunday night. Dry weather looks to return Monday and continue through Monday night. /22/ && .AVIATION... (00Z TAFS) Issued at 511 PM CST Tue Jan 3 2023 A resurgence of showers and storms will cause sites PIB, MEI and HBG to bounce from VFR to MVFR cigs and vis. For a brief period from 4z to 7z cigs and vis will drop to IFR conditions. Storms will move from west to east being pushed out of the area or dying out by 12z to 15z tomorrow at which point all TAF sites will be in VFR conditions. Winds will shift from southerly to westerly as the front moves through. Winds will be mild overnight with 5-10kt sustained winds and 12-17kt gusts. A period of low to moderate low-level wind shear will be possible through 9z at far east TAF sites./KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 69 43 61 / 70 0 0 0 Meridian 56 70 44 62 / 90 10 0 0 Vicksburg 50 69 41 62 / 20 0 0 0 Hattiesburg 59 73 46 66 / 90 10 0 0 Natchez 51 70 43 63 / 40 0 0 0 Greenville 49 62 40 58 / 10 0 0 0 Greenwood 51 64 40 58 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074. LA...None. AR...None. && CR/22/NF
Hazardous weather outlook, Jan 3, 1:13 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 113 PM CST Tue Jan 3 2023 ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Washington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ028-029-032-037-042-047-041915- Montgomery-Webster-Choctaw-Attala-Yazoo-Warren- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915- Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ009-016-023-MSZ025>027-035-036-040-041-041915- East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll- Humphreys-Holmes-Issaquena-Sharkey- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-041915- Catahoula-Tensas- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ063>065-041915- Lawrence-Jefferson Davis-Covington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ066-072>074-041915- Jones-Marion-Lamar-Forrest- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms are likely. Some thunderstorms could produce damaging winds to 60 mph and hail up to golf balls. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jan 3, 6:05 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 3 N SHELTON 31.54N 89.36W
01/03/2023 JONES MS EMERGENCY MNGR
TREE FELL ON VEHICLE AT INTERSECTION OF
MONROE RD AND MOSELLE SEMINARY RD.
&&
SSLocal storm report, Jan 3, 6:07 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE CANNONSBURG 31.68N 91.19W
01/03/2023 E1.00 INCH JEFFERSON MS PUBLIC
QUARTER SIZE HAIL REPORTED ABOUT 10 MILES NE
OF NATCHEZ IN JEFFERSON CO.
&&
SSSpecial weather statement, Jan 3, 6:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 PM CST Tue Jan 3 2023
MSZ039-046-040130-
Kemper MS-Noxubee MS-
640 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southeastern Noxubee
and Kemper Counties through 730 PM CST...
At 639 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles north of Meridian Station, moving northeast at
30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Porterville around 650 PM CST.
Electric Mills around 700 PM CST.
Cooksville around 725 PM CST.
Other locations impacted by this storm include Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.
&&
LAT...LON 3268 8838 3257 8880 3258 8882 3272 8891
3302 8834
TIME...MOT...LOC 0039Z 238DEG 26KT 3272 8863
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Local storm report, Jan 3, 6:49 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 SW STANDING PINE 32.65N 89.49W
01/03/2023 E1.25 INCH LEAKE MS PUBLIC
HAIL REPORTED JUST NEAR WALNUT GROVE.
&&
SSLocal storm report, Jan 3, 7:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 SSW FOXWORTH 31.23N 89.87W
01/03/2023 MARION MS EMERGENCY MNGR
WIND DAMAGE REPORTED TO TRANSFORMER AT
SUBSTATION.
&&
KPSpecial weather statement, Jan 3, 7:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
700 PM CST Tue Jan 3 2023
MSZ038-039-045-046-040145-
Kemper MS-Neshoba MS-Noxubee MS-Winston MS-
700 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southwestern
Noxubee, northwestern Kemper, southeastern Winston and northern
Neshoba Counties through 745 PM CST...
At 700 PM CST, Doppler radar was tracking a strong thunderstorm over
Philadelphia, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Forestdale around 710 PM CST.
Nanih Waiya around 715 PM CST.
Preston around 720 PM CST.
Gholson around 730 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.
&&
LAT...LON 3266 8916 3279 8925 3312 8882 3290 8864
TIME...MOT...LOC 0100Z 235DEG 39KT 3280 8910
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Scott | 59 min |
| Jan 3, 6:10 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Jan 3, 6:14 PM CST | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| Jan 3, 6:17 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Jan 3, 6:40 PM CST | Special Weather Statement | JAN | Kemper | 50 min |
| Jan 3, 7:00 PM CST | Special Weather Statement | JAN | Neshoba | 45 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha | 32 min |
| Jan 3, 7:18 PM CST | Severe Thunderstorm Warning | JAN | Adams | 57 min |
| Jan 3, 7:38 PM CST | Special Weather Statement | JAN | Copiah | 52 min |
| Jan 3, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 59 min |
| Jan 3, 7:57 PM CST | Special Weather Statement | JAN | Wilkinson | 33 min |
| Jan 3, 8:11 PM CST | Special Weather Statement | JAN | Hinds | 34 min |
| Jan 3, 8:14 PM CST | Special Weather Statement | JAN | Noxubee | 31 min |
| Jan 3, 8:36 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Simpson | 42 min |
| Jan 3, 8:37 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 53 min |
| Jan 3, 8:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 24 min |
| Jan 3, 8:51 PM CST | Special Weather Statement | JAN | Clarke | 24 min |
| Jan 3, 9:07 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 53 min |
| Jan 3, 9:27 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 48 min |
| Jan 3, 9:47 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 58 min |
| Jan 3, 9:56 PM CST | Special Weather Statement | JAN | Scott | 49 min |
| Jan 3, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 58 min |
| Jan 3, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 41 min |
| Jan 3, 10:09 PM CST | Special Weather Statement | JAN | Lamar | 36 min |
| Jan 3, 10:19 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Jan 3, 10:23 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 52 min |
| Jan 3, 10:30 PM CST | Flash Flood Warning | JAN | Oktibbeha | 2 hr |
| Jan 3, 10:44 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 46 min |
| Jan 3, 10:46 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 59 min |
| Jan 3, 10:57 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 33 min |
| Jan 3, 11:57 PM CST | Special Weather Statement | JAN | Clarke | 33 min |
| Jan 4, 12:00 AM CST | Special Weather Statement | JAN | Forrest | 15 min |
| Jan 4, 10:37 AM CST | River Flood Warning | JAN | Neshoba | 69 hr |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.